Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 4, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Oct 5, 2025, 2:17 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2025, 2:17 PM CDT (19:17 UTC)
- Expired
- Oct 5, 2025, 3:15 PM CDT
- In force
- 58 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The San Juan radar (TJUA), 104 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
936
WUCA52 TJSJ 051917
SVRSJU
PRC003-011-083-099-131-052015-
/O.NEW.TJSJ.SV.W.0004.251005T1917Z-251005T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Juan PR
317 PM AST Sun Oct 5 2025
The National Weather Service in San Juan has issued a
* Severe Thunderstorm Warning for...
Northwestern Las Marias Municipality in Puerto Rico...
Anasco Municipality in Puerto Rico...
Southwestern San Sebastian Municipality in Puerto Rico...
Southern Moca Municipality in Puerto Rico...
Southeastern Aguada Municipality in Puerto Rico...
* Until 415 PM AST.
* At 316 PM AST, a severe thunderstorm was located near Anasco,
moving west at 5 mph.
HAZARD...60 mph wind gusts, penny size hail and possible funnel
clouds.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Las Marias, San Sebastian, Anasco, Hato Arriba, Luyando, La Playa,
and Espino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 1835 6695 1825 6696 1828 6718 1838 6717
TIME...MOT...LOC 1916Z 098DEG 49KT 1830 6708
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:10 PM CDT, 7 minutes earlier. Its key messages:
- * A strong, long-period northeasterly swell will continue to produce hazardous beach and marine conditions through at least early Tuesday. * A tropical wave advancing across the eastern Caribbean will enhance shower and thunderstorm activity across our region by Monday and Tuesday. Limited to elevated flood risk will persist. * Across the U.S. Virgin Islands, occasional passing showers and a few thunderstorms are still expected with a limited flood risk.
Area forecast discussion, Oct 5, 2:10 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
310 PM AST Sun Oct 5 2025
.KEY MESSAGES...
* A strong, long-period northeasterly swell will continue to
produce hazardous beach and marine conditions through at least
early Tuesday.
* A tropical wave advancing across the eastern Caribbean will
enhance shower and thunderstorm activity across our region by
Monday and Tuesday. Limited to elevated flood risk will persist.
* Across the U.S. Virgin Islands, occasional passing showers and
a few thunderstorms are still expected with a limited flood
risk.
&&
.SHORT TERM...Tonight through Tuesday...
Showers affected eastern Puerto Rico, the U.S. Virgin Islands, and
adjacent islands during the morning hours. By late morning, a San
Juan streamer developed, producing frequent lightning and heavy
downpours, with rainfall totals of nearly 2 inches between Canovanas
and Carolina. As the day progressed, daytime heating and local
effects triggered additional convection across western sections of
the USVI and nearby islands, while more intense thunderstorm
development expanded across much of Puerto Rico. Rainfall estimates
have already reached around 2 inches in several areas, with amounts
still increasing. Multiple Special Weather Statements, Flood
Advisories, and even a Severe Thunderstorm Warning were issued in
response to the active weather. Afternoon highs peaked in the low to
mid-90s, while heat indices soared into the mid to upper 100s,
reaching as high as 112°F in isolated spots. Winds remained gentle
to moderate at 10–14 mph, strengthened at times by strong sea-breeze
variations.
This evening and overnight, a weak upper-level low remains parked
just to the west of the islands, while mid-level temperatures near -
6.5°C continue to hold at climatological values. Although the bulk
of instability will remain limited, above-normal precipitable water
values around 1.9 inches will be sufficient to support isolated to
scattered showers and a few thunderstorms. Activity will favor the
windward and eastern to northern sections of Puerto Rico, the U.S.
Virgin Islands, and adjacent islands. Conditions will gradually
taper off overnight, with light northeasterly winds likely bringing
slightly cooler conditions. A few brief downpours and occasional
gusty winds remain possible, but widespread hazards are not
anticipated.
By Monday and into Tuesday, attention turns to a tropical wave
advancing into the eastern Caribbean. This system, combined with
typically cool mid-level temperatures and a deepening moisture
plume, will enhance shower and thunderstorm activity, with
precipitable water values climbing above normal and peaking near 2.1
inches on Tuesday. Winds will gradually back from the northeast on
Monday before veering to the southeast Tuesday, steering convection
inland and favoring western and southwestern Puerto Rico Monday
afternoon, then becoming more widespread and organized on Tuesday as
activity shifts northward. Hazards include frequent lightning,
ponding of water on roadways, and localized flooding. The flood risk
will significantly increase on Tuesday, when urban and small-stream
flooding is likely and isolated flash floods are possible. In
addition, gusty winds, small hail, and even isolated funnel clouds
will remain possible, particularly during the peak heating hours.
Temperatures will remain seasonably warm, but greater cloud cover
and convection should limit excessive heat stress, though Tuesday
may feel the warmest as southeasterly flow develops and moisture
peaks.
.LONG TERM...Wednesday through Sunday...
.PREV DISCUSSION... /issued 552 AM AST Sun Oct 5 2025/
An upper-level low northeast of the region will begin to move
away from the area by Wednesday. Subsequently, a mid-to-upper
level ridge will take place across the area, promoting drier air
intrusion and stable conditions aloft from Wednesday into
Thursday. The latest precipitable water (PWAT) analysis indicates
normal climatological values throughout much of the period.
Additionally, the 500 mb temperatures will also remain within
normal values (between −6 to −7 degrees Celsius) during the
period.
By Thursday, moisture will slightly increase with the arrival of an
atmospheric disturbance, promoting showers and isolated
thunderstorms across the area. Under this moist pattern and with
southeasterly winds, the shower activity will be expected toward the
central and northwestern municipalities of Puerto Rico. For the U.S.
Virgin Islands, showery weather is anticipated each morning across
the islands. Winds will prevail mostly from the southeast in
response to a surface high pressure in the central Atlantic.
However, by the end of the period, the steering winds will depend on
the potential development of a tropical wave near the islands.
The second half of the forecast will depend on the development of a
broad tropical wave located south of the Cabo Verde Islands. The
National Hurricane Center (NHC) is monitoring the aforementioned
wave with a low formation chance (30%) in the next 48 hours, and a
medium formation chance (60%) in the next 7 days. The latest model
guidance continues to suggest an increase in moisture content
associated with this system from Friday onwards. At this time, there
is high uncertainty in terms of the trajectory and intensity of this
wave. Residents and visitors are urged to continue monitoring the
progress of this system as it moves over the Atlantic Ocean.
&&
.AVIATION...
(18Z TAFs)
SHRA/TSRA will continue through 05/23Z, producing mountain
obscuration and brief periods of MVFR to IFR conditions at all PR
terminals, mainly due to reduced visibility and low ceilings. Across
the USVI, most activity will remain in the vicinity with limited
operational impacts. After 05/23Z, VCSH/VCTS will remain possible
over northern PR terminals and the USVI. Surface winds will stay
gentle to moderate from the east-southeast at 8–14 kt with sea-
breeze variations, becoming light to calm after 05/23Z, except for
gusty and variable conditions near SHRA/TSRA. Winds will gradually
back from the northeast tonight.
&&
.MARINE...
Light to moderate east to northeast winds across the islands
tonight and Monday. The long-period northeasterly swell will
continue to spread across the Atlantic waters and passages through
at least early Tuesday, deteriorating marine and coastal
conditions. Small Craft Advisories remain in effect until Monday
night. A tropical wave will approach the region tomorrow, Monday,
increasing the frequency of showers early this upcoming workweek.
&&
.BEACH FORECAST...
The strong long-period northeasterly swell will continue to produce
hazardous beach conditions through at least tomorrow night or
early Tuesday along the Atlantic exposed beaches. As a result, the
high risk of life-threatening rip currents continues through at
least Tuesday afternoon across western, northern, eastern coasts
of Puerto Rico, Culebra, Vieques and U.S. Virgin Islands.
The Coastal Flood Warning and High Surf Warning will likely expire
at 6 PM or will be downgraded earlier for the northern and eastern
coasts of Puerto Rico. After that, A High Surf Advisory will remain
in place for mentioned areas and also including the western coast
of Puerto Rico, Culebra and U.S. Virgin Islands through at least
6 AM AST Tuesday. Potential impacts include: high waves that can
wash over jetties and sweep people and pets onto jagged rocks.
Large breaking waves will result in localized beach/dune structure
erosion and dangerous swimming conditions, as well as minor
coastal flooding in the most vulnerable areas.
Residents and visitors are strongly encouraged to keep an eye on
the beach forecast and follow the beach flag warning system.
Beachgoers, don’t take unnecessary risks, it's safest to stay out
of the water at least through next Tuesday! For more information
about each hazard, please consult our Coastal Hazard Message
(CFWSJU).
[Next high tides: Fajardo at 7:11 PM AST (1.55 ft), La Puntilla,
San Juan at 7:32 PM AST (1.61 ft), Arecibo at 7:03 PM AST (1.74
ft), and Crash Boat, Aguadilla at 6:54 PM AST (1.58 ft)].
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Coastal Flood Warning until 6 PM AST this evening for PRZ001-002-
005-008.
High Rip Current Risk through Tuesday afternoon for PRZ001-002-
005-008-010-012-013.
High Surf Warning until 6 PM AST this evening for PRZ001-002-005-
008.
High Surf Advisory from 6 PM this evening to 6 AM AST Tuesday
for PRZ001-002-005-008.
High Surf Advisory until 6 AM AST Tuesday for PRZ010-012.
VI...High Rip Current Risk through Tuesday afternoon for VIZ001-002.
High Surf Advisory from 6 PM this evening to 6 AM AST Tuesday
for VIZ002.
High Surf Advisory until 6 AM AST Tuesday for VIZ001.
AM...Small Craft Advisory until midnight AST Monday night for AMZ711-
712-716-723-741-742.
&&
ICP/YZRHazardous weather outlook, Oct 5, 2:18 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 318 AM AST Sun Oct 5 2025 AMZ711>745-PRZ001>013-060730- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 318 AM AST Sun Oct 5 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across the interior and west and portions of the San Juan metro area. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher across the local passages, with dangerous conditions in areas with seas of 10 feet of higher across the Atlantic waters. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents will develop in the surf zone. These life- threatening conditions are likely across the north, west and east facing beaches, with isolated stronger rip currents elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous marine and coastal conditions will persist through Monday. These conditions could return on Friday and Saturday, depending if a new tropical cyclone develops and move to the northeast of the Caribbean. Afternoon showers and thunderstorms will maintain an elevated risk of flooding and limited risk of lightning each afternoon across the west and interior, and occasionally across the San Juan metro area. Hot conditions will persist through much of the workweek, with moderate to a a high risk anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-060730- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 318 AM AST Sun Oct 5 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher across the waters around Vieques and southern St. Thomas and St. John, with dangerous conditions in areas with seas of 10 feet of higher across the beaches near Culebra and northern St. Thomas and St. John. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents will develop in the surf zone. These life- threatening conditions are likely across most of the local beaches, with isolated stronger rip currents elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous marine and coastal conditions will persist through Monday. These conditions could return on Friday and Saturday, depending if a new tropical cyclone develops and move to the northeast of the Caribbean. Passing showers may result in ponding of water on roadways, but no significant flooding risk is expected. Hot conditions will persist through much of the workweek, with moderate to a high risk anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 5, 12:26 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service San Juan PR
126 PM AST Sun Oct 5 2025
PRZ005>007-009-051900-
North Central PR-Central Interior PR-Western Interior PR-
Ponce and Vicinity PR-
126 PM AST Sun Oct 5 2025
...STRONG THUNDERSTORMS WILL IMPACT MUNICIPALITIES OF THE NORTH-
CENTRAL...INTERIOR AND SOUTH-CENTRAL THROUGH 300 PM AST...
At 124 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms, with the strongest over Morovis and Ciales, moving
west at 10 mph.
HAZARD...Wind gusts up to 40 mph and frequent lightning. Pea size
hail and funnel clouds are possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ponce, Arecibo, Coamo, Jayuya, Adjuntas, Santa Isabel, Vega Alta,
Florida, Aibonito, Penuelas, Villalba, Ciales, Barranquitas, Morovis,
Manati, Utuado, Vega Baja, Barceloneta, Orocovis, and Juana Diaz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1848 6632 1824 6632 1814 6623 1796 6640
1799 6646 1796 6658 1796 6661 1798 6662
1797 6667 1799 6675 1848 6675 1847 6670
1850 6662 1847 6645 1850 6640
TIME...MOT...LOC 1724Z 104DEG 7KT 1832 6646
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ICPLocal storm report, Oct 5, 12:53 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
153 PM AST Sun Oct 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM Lightning 1 S Carolina 18.40N 65.98W
10/05/2025 Carolina PR 911 Call Center
The 911 Call Center reported that a tree,
struck by lightning, had fallen in the
municipality of Carolina. The tree had
landed on a vehicle on Ave. Baldorioty, just
past Plaza Carolina. The incident resulted
in a roadway obstruction, and the report
indicated that there were individuals
injured or otherwise affected.
&&
YZRSpecial weather statement, Oct 5, 1:40 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Juan PR
240 PM AST Sun Oct 5 2025
PRZ007>010-052015-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
Ponce and Vicinity PR-
240 PM AST Sun Oct 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SABANA GRANDE...
LAS MARIAS...LARES...SAN SEBASTIAN...NORTHWESTERN ADJUNTAS...
SOUTHEASTERN ISABELA...MOCA...NORTHERN YAUCO...SOUTHEASTERN
QUEBRADILLAS...ANASCO...MARICAO...SOUTHERN CAMUY...NORTHEASTERN
MAYAGUEZ...NORTHEASTERN SAN GERMAN...SOUTHERN HATILLO...NORTHWESTERN
UTUADO...SOUTHEASTERN AGUADA AND SOUTHWESTERN AGUADILLA
MUNICIPALITIES THROUGH 415 PM AST...
At 240 PM AST, Doppler radar was tracking a strong thunderstorm over
Lares, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1836 6677 1810 6682 1821 6715 1822 6717
1844 6714
TIME...MOT...LOC 1840Z 098DEG 37KT 1827 6688
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LISThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 12:26 PM CDT | Special Weather Statement | JSJ | 94 min | |
| Oct 5, 1:08 PM CDT | Severe Thunderstorm Warning | JSJ | 37 min | |
| Oct 5, 1:22 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 1:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 1:40 PM CDT | Special Weather Statement | JSJ | 95 min | |
| Oct 5, 2:06 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 2:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.